MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERTUBE ENDOSCOPIC ACCESS SYSTEM; ENDOSCOPIC OVERTUBE

APOLLO ENDOSURGERY, INC. OVERTUBE ENDOSCOPIC ACCESS SYSTEM; ENDOSCOPIC OVERTUBE
Model Number OVT-027-160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on 30/apr/2021.A review of the device labeling notes the following: the current overtube¿ endoscopic access system (ess) instructions for use (ifu) addressed the known and potential event of "overtube-interference/fit with overstitch" and "perforation" as follows: warnings:do not use device where the integrity of the packaging has been compromised or if the device appears damaged.Lubrication required.Generously lubricate inner and outer surfaces of the overtube with water soluble lubricant prior to use.During insertion or removal of the overtube, do not advance or retract against resistance.Inspect the device for any bends, kinks, or other signs of damage.If damaged, do not use the device.Ensure that the tapered tip of the overtube forms a gap-free interface with the outer diameter of the endoscope, and that it slides freely over the endoscope.Possible complications that may result from using the overtube include, but may not be limited to: · pharyngeal, esophageal or bowel perforation.· pharyngeal, esophageal or bowel laceration.The labeling is adequate as it addresses the reported complaint.The occurrence of this reported complaint for this product will continue to be monitored as appropriate.
 
Event or Problem Description
On 31/mar/2021 received uf/importer report # (b)(4).Reported: during the insertion of the or's scope into the overtube device, an esophageal perforation was noted just distal to the overtube.The device was immediately removed and endoscopic clips were placed to close the perforation.

Brand Name
OVERTUBE ENDOSCOPIC ACCESS SYSTEM
Common Device Name
ENDOSCOPIC OVERTUBE
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX
MDR Report Key11756200
Report Number3006722112-2021-00023
Device Sequence Number14251210
Product Code FED
UDI-Device Identifier10811955020701
UDI-Public(01)10811955020701
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K122270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOVT-027-160
Device Catalogue NumberOVT-027-160
Device Lot Number2010-2043
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight89